MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR; VASCULAR POLYESTER GRAFT
Model Number M00202175826P0
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.These tests include a 100% visual inspection of the graft using a backlit table to reveal the presence of any holes in the textile structure.The review of post-marketing historical data indicated that no other similar complaint was reported for the same lot number.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Two holes were found between the perfusion branch and the main body of the graft.It was reported that the first hole was closed by pledget suture and the second hole was closed by 5/0 prolene with pledget suture.No injury to the patient was reported.A video and pictures were provided.
 
Additional Manufacturer Narrative
Due to similarities of the events described in the mfr reports #1640201- 2018-00019, #1640201- 2018-00020, #1640201-2019-00021 #1640201-2019-00022,and #1640201-2019-00077, a health hazard evaluation has been initiated in relation with these five cases and assessed by our corporate medical officer.Probability and health risk are described as follows: "the most likely occurrence as a consequence of this hole bleeding is a procedural delay due to the necessity to perform an additional hemostasis measure.The delay is expected to be limited and not impacting the flow of the operation and its outcome.In the event of intraoperative bleeding, it would, in most cases, be controlled by compression, clotting agent application or a simple suture.This however, can occasionally result in a serious or even critical situations for either general or at greatest risk populations respectively.Reoperation to control postoperative bleeding is a remote possibility that can be critical especially for the population at greatest risk.However the presence of mediastinal drainage will mitigate the potential incidence of tamponade and help in promptly detect an unusual bleeding.The criticality of this event for the high-risk population derives from the re-operation and the potential impact on the already delicate overall condition" following this evaluation, intervascular has decided to withdraw from the market all products potentially affected.1710 devices are involved (recall # rc034 initiated on 23-mar-2020) (25) a capa (#281548) has been initiated in order to investigate and take appropriate corrective actions.The most likely root cause(s) may be a combination of conditions: linked to the slight stretching of the woven fabric expected during the sewing operation, as explained in initial mfr report #1640201- 2018-00019, #1640201- 2018-00020 (complaint #(b)(4) and # (b)(4)).Linked to the sewing operator being stressed after having been informed about the first 2 complaints (for the three additional similar events, see initial mfr report #1640201-2019-00021, #1640201-2019-00022 and #1640201-2019-00077 ; complaint # (b)(4)).

Brand Name
HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key8503666
Report Number1640201-2019-00022
Device Sequence Number19211456
Product Code MAL
UDI-Device Identifier00384401018568
UDI-Public00384401018568
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2023
Device Model NumberM00202175826P0
Device Catalogue NumberM00202175826P0
Device Lot Number18K03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;